Alert archive / Massachusetts / Areal Flood Warnings in 2014

Areal Flood Warning 13, NWS Boston/Norton, MA

April 2, 2014Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this areal flood warning at Apr 2, 2014, 4:55 PM EDT for Plymouth County, Massachusetts. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2014, 4:55 PM EDT (20:55 UTC)
Expired
Apr 3, 2014, 5:00 PM EDT
In force
24 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

County Plymouth County, MA

The radar

The Boston radar (KBOX), 20 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2014-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2014-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1617 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WGUS41 KBOX 022055
FLWBOX

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
455 PM EDT WED APR 2 2014

MAC023-032100-
/O.NEW.KBOX.FA.W.0013.140402T2055Z-140403T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLYMOUTH MA-
455 PM EDT WED APR 2 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLOOD WARNING FOR...
  SOUTHWESTERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...

* UNTIL 500 PM EDT THURSDAY

* FLOODING FROM THE PURCHADE BROOK IS BLOCKING A LARGE SECTION OF   
  THE WOLOSKI PARK ACCESS IN MIDDLEBORO. THIS IS THE SOLE ACCESS WAY 
  TO A SMALL COMMUNITY OF HOMES. DUE TO THE HEAVY RAINS THAT FELL IN 
  MIDDLEBORO SATURDAY NIGHT INTO SUNDAY NIGHT...PURCHADE BROOK IS   
  EXPECTED TO REMAIN HIGH DURING THE NEXT 24 HOURS.  WOLOSKI PARK   
  WILL BE BLOCKED BY FLOOD WATERS INTO THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WARNING MEANS THAT SIGNIFICANT FLOODING IS IMMINENT OR HAS
BEEN REPORTED. DO NOT DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4192 7088 4188 7087 4188 7093 4192 7094

$$

FRANK

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this areal flood warning went out at Apr 2, 4:19 PM EDT, 36 minutes earlier.

Area forecast discussion, Apr 2, 4:19 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
ISSUED BY NATIONAL WEATHER SERVICE NEW YORK NY
419 PM EDT WED APR 2 2014

.SYNOPSIS...
WITH HIGH PRESSURE BUILDING IN...DRY WEATHER CONTINUES THROUGH
THURSDAY. A COASTAL LOW APPROACHES FROM THE SOUTHWEST
FRIDAY...THEN LIFT TO THE NORTHEAST INTO SATURDAY. HIGH PRESSURE
THEN BUILDS IN FROM LATE SATURDAY INTO EARLY MONDAY. ANOTHER STORM
SYSTEM WILL IMPACT THE REGION FROM LATE MONDAY INTO
TUESDAY...FOLLOWED BY HIGH PRESSURE BUILDING IN FOR THE MIDDLE OF
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SKIES CLEAR OUT ACROSS THE AREA AS THE H5 SHORTWAVE CONTINUES TO
TRACK FARTHER TO THE EAST AND THE LOSS OF DAYTIME HEATING CAUSES
THE LOWER-LEVEL CU TO DIMINISH. DECREASING WINDS AND CLEARING
SKIES EARLY ON WILL ALLOW TEMPS TO COOL OFF WELL AROUND MOST OF
THE AREA...WITH MANY LOCATIONS DROPPING TO NEAR/BELOW FREEZING.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THU...
WITH THE COLD FRONT MOVING OFFSHORE TO THE EAST...SOME COLD AIR
ADVECTION WITH THE BUILDING HIGH PRESSURE WILL RESULT IN A DAY
SLIGHTLY COOLER THAN WEDNESDAY. HOWEVER...THE COOLING MAY BE
OFFSET SOMEWHAT BY SUNSHINE AND THE WESTERLY COMPONENT TO THE
WINDS. REGARDLESS...ANOTHER DAY WITH HIGHS IN THE 50S ACROSS MOST
OF THE AREA.

THU NIGHT...
AN APPROACHING H5 WAVE AND ITS ATTENDANT SURFACE FEATURES HELP
PUSH A WARM FRONTAL SURFACE TOWARDS SOUTHERN NEW ENGLAND ON
THURSDAY NIGHT. THIS WILL RESULT IN INCREASING MOISTURE AND CLOUD
COVER...BUT AN OVERALL LACK OF DYNAMIC FORCING ALOFT (GENERALLY
REMAINING TO THE NORTH AND WEST DURING THIS PERIOD) AND A
RELATIVELY DRY COLUMNS LOOKS TO KEEP CONDITIONS STILL DRY ACROSS
ESSENTIALLY THE ENTIRE AREA.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGHLIGHTS...

* BELOW NORMAL TEMPERATURES FRIDAY *
* PERIOD OF RAIN LATE FRIDAY INTO SATURDAY MORNING *
* NEAR NORMAL TEMPERATURES FOR THE WEEKEND *
* MORE RAIN POSSIBLE SOMETIME LATE MONDAY INTO TUESDAY EVENING *
* DRY BUT COOL FOR MID WEEK *

DETAILS...

FRIDAY...
DEEP LAYERED RIDGING EXITS TO THE EAST FRIDAY...WITH ASSOCIATED
SUBSIDENCE LIKELY LIMITING ANY RAINFALL TO THE AFTERNOON...WITH THE
BEST CHANCE OVER FAR W PORTIONS OF THE CWA. INCREASING CLOUD COVER...
STRENGTHENING ONSHORE LOW LEVEL FLOW...AND DEVELOPING RAIN IN THE
AFTERNOON...WILL RESULT IN HIGHS AROUND 10 DEGREES BELOW NORMAL.
THIS IS CONSISTENT WITH A BLEND OF MAV/MET GUIDANCE WITH NAM 2-METER
TEMPERATURES AND MIXING DOWN FROM 950 HPA NEAR THE COAST AND 925 HPA
INLAND PER BUFKIT SOUNDINGS. THERE APPEARS THERE COULD BE ENOUGH LOW
LEVEL COLD AIR FOR SOME SLEET TO MIX IN AT TIMES OVER HIGHER
ELEVATIONS IN WESTERN MASS/S NH IN THE AFTERNOON.

FRIDAY NIGHT AND SATURDAY...
DIFLUENT FLOW ALOFT SHOULD ALLOW FOR SOME MODERATE RAINFALL FRIDAY
NIGHT...WITH LOW LEVELS COOLING ENOUGH TO ALLOW FOR POSSIBILITY OF
SOME SLEET AND FREEZING RAIN ACROSS THE HIGHER ELEVATIONS OF S NH/W
MASS. THERE IS SOME POTENTIAL FOR THE ACCRETION OF A FEW HUNDREDTHS
TO MAYBE A TENTH OF AN INCH OF ICE IN THOSE AREAS...BUT CONFIDENCE
IN THIS IS NOT HIGH ENOUGH FOR ANY HEADLINES AT THIS TIME. SECONDARY
LOW LIFTS NE INTO ME/GULF OF ME SATURDAY...WITH PRECIPITATION
TAPERING OFF FROM SW TO NE BY EARLY SATURDAY AFTERNOON.

USED A BLEND OF MAV/MET GUIDANCE AND NAM 2-METER TEMPERATURES FOR
LOWS FRIDAY NIGHT...WITH VALUES FORECAST TO BE NEAR NORMAL.

FOR HIGHS SATURDAY BLENDED MEX/MEN/ECE GUIDANCE WITH NAM 2-METER
TEMPERATURES AND A MIX DOWN RANGING FROM 800 HPA WELL INLAND TO 975
HPA NEAR THE IMMEDIATE COAST. HIGHS SHOULD BE NEAR TO SLIGHTLY BELOW
NORMAL.

SATURDAY NIGHT-SUNDAY NIGHT...
DEEP LAYERED RIDGING BEGINS TO BUILD IN BY LATE SATURDAY NIGHT...AS
700-500 HPA TROUGH LIFTS TO THE NE. THE RIDGE CONTINUES TO BUILD IN
THROUGH SUNDAY NIGHT...WITH ASSOCIATED SUBSIDENCE KEEPING THINGS
DRY...WITH MINIMAL CLOUD COVER. FOR TEMPERATURES USED A BLEND OF
MEN/MEX/ECE/WPC GUIDANCE...WITH TEMPERATURES FORECAST TO BE A FEW
DEGREES ON EITHER SIDE OF NORMAL.

MONDAY-TUESDAY NIGHT...
700-500 HPA TROUGH SHEARS AS IT LIFTS NE FROM THE CENTRAL MS VALLEY
STARTING SUNDAY NIGHT...TAKING THE MAIN LOW INTO SE CANADA BY LATE
TUESDAY...WITH A SECONDARY COASTAL LOW TRACKING NEAR OR OVER THE
REGION TUESDAY. THE RESULT WILL BE ANOTHER ROUND OF RAIN FROM LATE
MONDAY INTO EARLY MORNING...WITH RAIN COMING TO AN END BY LATE
TUESDAY AFTERNOON AS THE LOW LIFTS TO THE NE. TEMPERATURES SHOULD BE
SLIGHTLY ABOVE NORMAL MONDAY AND NEAR TO JUST BELOW NORMAL TUESDAY.
LOWS WILL BE ABOVE NORMAL IN THIS TIME FRAME.

WEDNESDAY...
MEAN TROUGH PUSHES INTO THE EASTERN STATES...WITH BEST INSTABILITY
AND FORCING PROGGED TO STAY TO THE N AND W OF THE CWA - SO WENT WITH
A DRY FORECAST. TEMPERATURES SHOULD BE BELOW NORMAL WITH A LOW-MID
LEVEL COLD POOL BUILDING OVER THE REGION.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH THURSDAY/...

HIGH CONFIDENCE THROUGH THE PERIOD.

TODAY...
WINDS REMAINING GENERALLY AT OR BELOW 10 KT. AN ISOLATED GUST OR
TWO TO 15 KT IS NOT OUT OF THE QUESTION. WINDS GENERALLY
W/SW...EXCEPT MORE EASTERLY AROUND KBOS WITH SEA BREEZE INFLUENCE.

VFR WITH PRIMARILY MID TO HIGH CLOUDS.

TONIGHT AND THU...
VFR. LIGHT AND VRB WINDS GIVE WAY TO 5-10 KT NW WINDS DURING THE
DAY ON THU.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF.

OUTLOOK...THURSDAY NIGHT THR0UGH SUNDAY...

THURSDAY NIGHT AND FRIDAY...MODERATE TO HIGH CONFIDENCE IN MAINLY
VFR CONDITIONS.

FRIDAY NIGHT AND SATURDAY...MODERATE CONFIDENCE. A PERIOD OF
MVFR-IFR CONDITIONS IN MAINLY RAIN FRIDAY NIGHT/EARLY SATURDAY
AM. CONDITIONS IMPROVE BY LATE MORNING OR AFTERNOON. SOUTHWEST
WIND GUSTS OF 20 KNOTS SATURDAY AFTERNOON.

SATURDAY NIGHT AND SUNDAY...MODERATE TO HIGH CONFIDENCE IN MAINLY
VFR CONDITIONS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH THURSDAY NIGHT/...HIGH CONFIDENCE.
CURRENTLY ONLY KEEP THE SCA TIL LATE TONIGHT ON EASTERN WATERS
FOR THE REMAINING SWELL. LOOKS AS THOUGH ELSEWHERE WHERE SCA FOR
HAZARDOUS SEAS IS IN EFFECT...CONDITIONS WILL DROP BELOW CRITERIA
LATE THIS AFTERNOON/EARLY THIS EVENING.

BY THU...THE SEAS SHOULD HAVE SUBSIDED UNDER HIGH PRES AND NW
FLOW SHOULD REMAIN BELOW 25 KT...SO A PERIOD OF SUB-SMALL CRAFT
ADVISORY LEVEL CONDITIONS IS EXPECTED.

OUTLOOK...FRIDAY THROUGH MONDAY...

FRIDAY...MODERATE CONFIDENCE. SCA LEVEL SEAS COULD PERSIST ON ALL
BUT PROTECTED WATERS ON FRIDAY. THERE IS SOME POTETNIAL FOR GUSTS TO
25 KT ACROSS THE COASTAL OCEAN WATERS S OF NEW ENGLAND.

FRIDAY NIGHT-SUNDAY...MODERATE CONFIDENCE. THERE IS THE POTENTIAL
FOR GUSTS TO 25-30 KT ACROSS THE WATERS...WITH THE BEST CHANCE OVER
THE COASTAL OCEAN ZONES. SCA LEVEL SEAS COULD CONTINUE ON THE
COASTAL OCEAN WATERS AND OTHER NON-PROTECTED OUTER WATERS INTO
SUNDAY AS WELL.

SUNDAY NIGHT...MODERATE TO HIGH CONFIDENCE. SUB-SCA CONDITIONS
POSSIBLE ON ALL WATERS AS HIGH PRESSURE BUILDS OVER HEAD.

MONDAY...MODERATE CONFIDENCE. EASTERLY FLOW INCREASES AHEAD OF
ANOTHER STORM SYSTEM - SCA CONDITIONS POSSIBLE ON AT LEAST THE OUTER
WATERS AS A RESULT.

&&

.HYDROLOGY...
OTHERWISE...ALL RIVERS HAVE CRESTED ACROSS THE REGION AND WILL
CONTINUE TO FALL SLOWLY GIVEN THE DRY WEATHER FOR THE NEXT COUPLE OF
DAYS. SOME RIVERS WILL FALL BELOW FLOOD STAGE TODAY...BUT OTHERS
WILL REMAIN IN MINOR FLOOD INTO POSSIBLY THE WEEKEND. PLEASE
SEE OUR LATEST FLOOD STATEMENT /BOSFLS/BOX/ PRODUCT AND THE LINK
BELOW FOR MORE DETAILED INFORMATION.

ALSO...PLEASE GO TO THE WEB PAGE
HTTP:/WATER.WEATHER.GOV/AHPS2/INDEX/PHP?WFO=BOX THIS WILL DISPLAY
STATUS OF OBSERVATIONS. FOR THE MAP WITH MAX FORECAST CREST CLICK
ON THE RIVER FORECASTS TAB.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 AM EDT
     THURSDAY FOR ANZ250-254.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM EDT THIS
     AFTERNOON FOR ANZ251-255.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
HYDROLOGY...
Hazardous weather outlook, Apr 2, 5:31 AM EDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
531 AM EDT WED APR 2 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-030945-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
531 AM EDT WED APR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL
OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE
AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

POCKETS OF RIVER FLOODING WILL CONTINUE TODAY...ALTHOUGH ALL
WATERWAYS WILL HAVE CRESTED BY THIS MORNING. A FEW OF THE LARGER
RIVERS WILL LIKELY REMAIN IN FLOOD UNTIL LATE THIS WEEK. HEED ANY
LOCAL SIGNAGE REGARDING CLOSED ROADS DUE TO FLOODING. TWO FEET OF
FAST MOVING WATER IS ENOUGH TO FLOAT MOST VEHICLES. TURN AROUND...
DON/T DROWN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-030945-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
531 AM EDT WED APR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 4:01 AM EDTSmall Craft Advisory for Hazardous SeasBOX28 hr

Nearby

Areal Flood Warnings in Massachusetts, 2014Every areal flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.